MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® NEONATAL AND PEDIATRIC TTS¿ (TIGHT-TO-SHAFT) TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® NEONATAL AND PEDIATRIC TTS¿ (TIGHT-TO-SHAFT) TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67P045
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
Information was received indicating that the cuff to a smiths medical portex® bivona® neonatal and pediatric tts¿ (tight-to-shaft) tracheostomy tube does not work.There was no reported adverse patient effects.
 
Additional Manufacturer Narrative
One portex® bivona® neonatal and pediatric tts¿ (tight-to-shaft) tracheostomy tubes was received.The device was inspected at 12" under normal lighting, in order to detect any damage on the cuffs, airline or pivot balloon.An air cuff symmetry test was performed on the device.When inflating the device with air, it was observed that the part was not inflated uniformly.In accordance with the ifu, the cuff was manipulated and the whole cuff inflated.After the whole cuff inflated, it was deflated and inflated 4 times.During each attempt the cuff inflated completely.When measuring the cuff, the percentage for the symmetry was 44.44%.This result was over the 33.3% that is the minimum acceptable value.Based on this test, the device was considered to have operated within specification.A review of the manufacturing process for the device was conducted by a quality intern on 04/may/2018 in order to verify that there were no situations or practices that could have created a non-conformance.All the procedures were carried out appropriately.In addition, during the verification, 32 assemblies were reviewed to see the complete manufacturing process of the air way and balloon.Once the units were assembled, they were inflated with air and visually inspected 100% to see that the cuff inflated uniformly.It was observed that the air cuff symmetry test was correctly performed.There is no root cause for this event since the complaint was not confirmed.No corrective actions are required since the complaint was not confirmed.As a preventive action the production personnel were notified by the area trainer on 15/may/2018 of the defect reported by the customer.

Brand Name
PORTEX® BIVONA® NEONATAL AND PEDIATRIC TTS¿ (TIGHT-TO-SHAFT) TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7270243
Report Number3012307300-2018-00271
Device Sequence Number1847391
Product Code JOH
UDI-Device Identifier15021312006285
UDI-Public15021312006285
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,user facilit
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/07/2022
Device Catalogue Number67P045
Device Lot Number3445519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2018
Supplement Date Received by Manufacturer06/05/2018
Initial Report FDA Received Date02/14/2018
Supplement Report FDA Received Date07/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1